# SDR 96ZZZM983

- Difficulty date: May 16, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N508DC
- Make and model: Doug DC-8-51
- Aircraft serial: 45935
- System (JASC): 3110 · Instrument Panel
- Part: Ballast
- Part number: BA171
- Condition: Shorted
- Location: Rt Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

DURING CRUISE AT FL 350 MIA-DFW, EXPERIENCED SPARK FOLLOWED BY SMOKE ON THE FLIGHT OFFICERS SIDE OF THE COCKPIT.  DONNED MASKS AND GOGGLES AND INITIATED EMERGENCY DESCENT INTO MSY.  MADE LANDING WITHOUT INCIDENT.  GROUND INSPECTION REVEALED GLARESHIELD LIGHT BALLAST BURNED OUT.  PULLED AND COLLARED CIRUIT BREAKER FOR LIGHT AND PLACED ON DEFERRED MAINTENANCE ITEM.  AIRCRAFT RELEASED FOR SERVICE PER MEL.  UPON ARRIVAL AT MAINTENANCE BASE THE GLARESHIELD LIGHT BALLAST WAS REPLACED AND AIRCRAFT RETURNED TO SERVICE.
